Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2004, 1:04 AM CDT for Henderson County, Navarro County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 1:04 AM CDT (06:04 UTC)
- Expired
- May 1, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 010606
FFWFTW
TXC213-349-010900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
104 AM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 400 AM CDT
* AT 104 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN MOVING IN A TRAIN ECHO PATTERN ACROSS NAVARRO AND
HENDERSON COUNTIES MOVING NORTHEAST AT 20 MPH. HIGH WATER HAS
BEEN REPORTED ON INTERSTATE 45 AT MILE MARKER 241.
* OTHER LOCATIONS IN THE WARNING INCLUDE ATHENS...BLOOMING GROVE...
DAWSON...GUN BARREL CITY...KERENS...MALAKOFF...SEVEN POINTS...TOOL
AND TRINIDAD
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3208 9688 3183 9671 3205 9613 3210 9550
3234 9550 3235 9614 3235 9635
$$1 follow-up statement
000
WGUS74 KFWD 010726
FFSFTW
TXC213-349-010900-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 AM CDT SAT MAY 1 2004
...A FLASH FLOOD WARNING CONTINUES FOR HENDERSON AND NAVARRO COUNTIES
UNTIL 400 AM CDT...
VERY HEAVY RAINS CONTINUE TO FALL ACROSS NAVARRO AND HENDERSON
COUNTIES EARLY THIS MORNING. AT 225 AM...THUNDERSTORMS WITH VERY
HEAVY RAIN WERE OCCURRING ACROSS MUCH OF HENDERSON COUNTY AND MOST
OF SOUTHERN NAVARRO COUNTIES. THE CITIES OF ATHENS...MALAKOFF...
KERENS...CORSICANA...AND EUREKA WILL CONTINUE TO RECEIVE HEAVY
RAINFALL THROUGH 4 AM.
PARTS OF HIGHWAY 31...HIGHWAY 19...HIGHWAY 175 AND INTERSTATE 45 MAY
EXPERIENCE FLOODING PROBLEMS EARLY THIS MORNING. DRIVERS ALONG THESE
ROADS AND OTHERS IN HENDERSON AND NAVARRO COUNTIES ARE URGED TO USE
EXTREME CAUTION AND NOT DRIVE INTO HIGH WATERS.
THE NAVARRO COUNTY EMERGENCY MANAGEMENT DIRECTOR HAS REPORTED THAT
MANY COUNTY ROADS HAVE BEEN FLOODED IN AND AROUND CORSICANA.
ALSO...THE NORTHBOUND LANES OF INTERSTATE 45 HAVE BEEN CLOSED NEAR
THE INTERSECTION OF HIGHWAY 31 IN NAVARRO COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE
THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH
RISING WATER.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3209 9684 3185 9665 3202 9611 3206 9574
3236 9554 3235 9596 3234 9633
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 10:27 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 10:27 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1027 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERAL CLUSTERS OF SEVERE STORMS CONTINUE TO MOVE ACROSS NORTH TEXAS THIS EVENING. EXPECT THE ACTIVITY TO CONTINUE ALONG AND AHEAD OF THE SLOWLY ADVANCING COLD FRONT...WITH ONLY A GRADUAL DECREASE IN INTENSITY EXPECTED AFTER MIDNIGHT. FLOOD WATCH AREA LOOKS GOOD BASED ON CURRENT TRENDS. WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S IN MOST AREAS AHEAD OF THE COLD FRONT AND A RELATIVELY SLOW EASTWARD MOVEMENT TO CONVECTION...THE THREAT OF FLOODING WILL CONTINUE OVERNIGHT. UPDATED ZONES HAVE BEEN SENT. MAINLY MADE SOME MINOR CHANGES TO FIRST PERIOD TO ACCOUNT FOR CURRENT ACTIVITY AND CURRENT HEADLINES. 09 && .DISCUSSION... 311 PM FRIDAY SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159. SEVERE THUNDERSTORM WATCH UNTIL 100 AM CDT SATURDAY FOR ZONES TXC001...TXC085...TXC113...TXC119...TXC139...TXC161...TXC213... TXC217...TXC223...TXC231...TXC257...TXC277...TXC293...TXC309... TXC349...TXC379...TXC397...TXC467. &&
Hazardous weather outlook, Apr 30, 11:10 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1110 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1110 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE NIGHT ACROSS PARTS OF NORTH TEXAS. THE MODERATE RISK AREA IS EAST OF A LINE EXTENDING FROM PARIS TO DALLAS TO GOLDTHWAITE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINS AND SOME FLOODING PROBLEMS ARE ALSO EXPECTED. A SLOW MOVING COLD FRONT WAS LOCATED FROM NEAR SHERMAN TO DALLAS TO GOLDTHWAITE AT 11 PM FRIDAY. SEVERAL CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT FOR THE REST OF THE NIGHT. THE AIRMASS REMAINS VERY UNSTABLE IN AREAS AHEAD OF THE COLD FRONT...AND SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE AIRMASS IS LESS UNSTABLE TO THE WEST OF THE COLD FRONT...A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL WILL BE POSSIBLE. LIFTING FROM AN APPROACHING UPPER LEVEL SYSTEM WILL CONTRIBUTE TO THE ELEVATED INSTABILITY AND THUNDERSTORM POTENTIAL OVERNIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SATURDAY...WITH CHANCES CONTINUING ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR MUCH OF THE NIGHT... ESPECIALLY IN THE MODERATE RISK AREA AHEAD OF THE COLD FRONT. 09
In the hours before
Local storm report, Apr 30, 10:57 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1056 PM HAIL RED OAK 32.52N 96.81W
04/30/2004 1.00 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Apr 30, 11:32 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1125 PM HAIL 8 SW CANTON 32.47N 95.96W
04/30/2004 1.75 INCH VAN ZANDT TX LAW ENFORCEMENTLocal storm report, Apr 30, 11:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1130 PM HAIL WILLS POINT 32.71N 96.01W
04/30/2004 1.00 INCH VAN ZANDT TX LAW ENFORCEMENTLocal storm report, Apr 30, 11:53 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1153 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1105 PM HAIL 8 SW CANTON 32.47N 95.96W
04/30/2004 2.50 INCH VAN ZANDT TX TRAINED SPOTTER
TENNIS BALL SIZED HAIL IN WHITTON, CAR AND MOBILE HOME
WINDOWS BROKENLocal storm report, May 1, 12:04 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1204 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1136 AM HAIL MALAKOFF 32.17N 96.01W
05/01/2004 2.00 INCH HENDERSON TX LAW ENFORCEMENT
RELAYED BY SHERIFF OFFICELocal storm report, May 1, 12:25 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT SAT MAY 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1100 PM HAIL ATHENS 32.20N 95.86W
04/30/2004 0.75 INCH HENDERSON TX FIRE DEPT/RESCUEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 54 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 53 min |
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 62 min |
| Apr 30, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 56 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 55 min |
| Apr 30, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Apr 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Apr 30, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 44 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 46 min |
| Apr 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 48 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Dallas, Hamilton, Tarrant | 63 min |
| Apr 30, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 63 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 66 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| Apr 30, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 30, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Apr 30, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
| Apr 30, 10:39 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 51 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| Apr 30, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 42 min |
| Apr 30, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 55 min |
| Apr 30, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 57 min |
| Apr 30, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 66 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 29 min |
| May 1, 12:21 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 54 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 59 min |
| May 1, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 39 min |
| May 1, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 62 min |
| May 1, 2:05 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 3:50 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| May 1, 4:50 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 1, 6:38 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| May 1, 9:26 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.